Dynamics of piecewise linear discontinuous maps

László E. Kollár, G. Stépán, János Turi

Research output: Contribution to journalArticle

23 Citations (Scopus)

Abstract

In this paper, the dynamics of maps representing classes of controlled sampled systems with backlash are examined. First, a bilinear one-dimensional map is considered, and the analysis shows that, depending on the value of the control parameter, all orbits originating in an attractive set are either periodic or dense on the attractor. Moreover, the dense orbits have sensitive dependence on initial data, but behave rather regularly, i.e. they have quasiperiodic subsequences and the Lyapunov exponent of every orbit is zero. The inclusion of a second parameter, the processing delay, in the model leads to a piecewise linear two-dimensional map. The dynamics of this map are studied using numerical simulations which indicate similar behavior as in the one-dimensional case.

Original languageEnglish
Pages (from-to)2341-2351
Number of pages11
JournalInternational Journal of Bifurcation and Chaos in Applied Sciences and Engineering
Volume14
Issue number7
DOIs
Publication statusPublished - Jul 2004

Fingerprint

Piecewise Linear
Orbit
Orbits
Bilinear Map
One-dimensional Maps
Subsequence
Lyapunov Exponent
Control Parameter
Attractor
Inclusion
Numerical Simulation
Zero
Computer simulation
Processing
Model
Class

Keywords

  • Backlash
  • Process delay
  • Sampling
  • Weak chaos

ASJC Scopus subject areas

  • General
  • Applied Mathematics

Cite this

Dynamics of piecewise linear discontinuous maps. / Kollár, László E.; Stépán, G.; Turi, János.

In: International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, Vol. 14, No. 7, 07.2004, p. 2341-2351.

Research output: Contribution to journalArticle

@article{f78bb9fb789c42dc85c7b518394c8e98,
title = "Dynamics of piecewise linear discontinuous maps",
abstract = "In this paper, the dynamics of maps representing classes of controlled sampled systems with backlash are examined. First, a bilinear one-dimensional map is considered, and the analysis shows that, depending on the value of the control parameter, all orbits originating in an attractive set are either periodic or dense on the attractor. Moreover, the dense orbits have sensitive dependence on initial data, but behave rather regularly, i.e. they have quasiperiodic subsequences and the Lyapunov exponent of every orbit is zero. The inclusion of a second parameter, the processing delay, in the model leads to a piecewise linear two-dimensional map. The dynamics of this map are studied using numerical simulations which indicate similar behavior as in the one-dimensional case.",
keywords = "Backlash, Process delay, Sampling, Weak chaos",
author = "Koll{\'a}r, {L{\'a}szl{\'o} E.} and G. St{\'e}p{\'a}n and J{\'a}nos Turi",
year = "2004",
month = "7",
doi = "10.1142/S0218127404010837",
language = "English",
volume = "14",
pages = "2341--2351",
journal = "International Journal of Bifurcation and Chaos in Applied Sciences and Engineering",
issn = "0218-1274",
publisher = "World Scientific Publishing Co. Pte Ltd",
number = "7",

}

TY - JOUR

T1 - Dynamics of piecewise linear discontinuous maps

AU - Kollár, László E.

AU - Stépán, G.

AU - Turi, János

PY - 2004/7

Y1 - 2004/7

N2 - In this paper, the dynamics of maps representing classes of controlled sampled systems with backlash are examined. First, a bilinear one-dimensional map is considered, and the analysis shows that, depending on the value of the control parameter, all orbits originating in an attractive set are either periodic or dense on the attractor. Moreover, the dense orbits have sensitive dependence on initial data, but behave rather regularly, i.e. they have quasiperiodic subsequences and the Lyapunov exponent of every orbit is zero. The inclusion of a second parameter, the processing delay, in the model leads to a piecewise linear two-dimensional map. The dynamics of this map are studied using numerical simulations which indicate similar behavior as in the one-dimensional case.

AB - In this paper, the dynamics of maps representing classes of controlled sampled systems with backlash are examined. First, a bilinear one-dimensional map is considered, and the analysis shows that, depending on the value of the control parameter, all orbits originating in an attractive set are either periodic or dense on the attractor. Moreover, the dense orbits have sensitive dependence on initial data, but behave rather regularly, i.e. they have quasiperiodic subsequences and the Lyapunov exponent of every orbit is zero. The inclusion of a second parameter, the processing delay, in the model leads to a piecewise linear two-dimensional map. The dynamics of this map are studied using numerical simulations which indicate similar behavior as in the one-dimensional case.

KW - Backlash

KW - Process delay

KW - Sampling

KW - Weak chaos

UR - http://www.scopus.com/inward/record.url?scp=13844299114&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=13844299114&partnerID=8YFLogxK

U2 - 10.1142/S0218127404010837

DO - 10.1142/S0218127404010837

M3 - Article

AN - SCOPUS:13844299114

VL - 14

SP - 2341

EP - 2351

JO - International Journal of Bifurcation and Chaos in Applied Sciences and Engineering

JF - International Journal of Bifurcation and Chaos in Applied Sciences and Engineering

SN - 0218-1274

IS - 7

ER -